MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer, "the vad team placed a 4 fr.Single lumen bard power picc in a patient on (b)(6) 2025.She was in need of 6 weeks of iv antibiotics.She then transferred to a different facility for skilled nursing and iv antibiotic therapy.While there, the vad team was called to assess her this past weekend on (b)(6) 2025.Our staff assessed her and the patient said that she felt a bubbling sensation near her right collar bone.The vad team placed a temporary iv for medication administration and recommended that the staff not use the picc line and that the vad team would follow up monday since ir would be available, a portable chest xray was also ordered.The vad team evaluated the patient monday on (b)(6) 2025, the xray demonstrated that the picc tip was in normal position within the svc and there was nothing abnormal about the appearance of the catheter.I physically evaluated the patient and flushed the line with 30 ml of normal saline, the line flushed easily however i was not able to observe a blood return.Again, the patient described a bubbling sensation in the area of the right clavicle.I told her that i would discuss her care further with the physicians in ir as to what treatment path to go from here.After discussing the findings with dr.And reviewing the imaging, he was unsure of what would cause these symptoms.He recommended cathflo administration to see if a fibrin sheath was the problem and if restoring blood return would change the sensation.If that avenue was unsuccessful, he recommended and ir consult for picc flow study.I discussed these options with the primary rn, the patient refused the cathflo and so a flow study was ordered to be completed with ir.The vad team stopped by ir during the flow study and assisted with the procedure.It was discovered that there was a fracture in the picc catheter, at the area near the right clavicle.Ir performed a picc exchange and removed the malfunctioning catheter." additional information: it was reported there was no patient harm, catheter did not completely break, and no pieces were retained in the patient.Patient was referred to ir for fluoroscopy study, revealing fractured picc line.Picc line replaced via over the wire exchange by ir doctor.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 4 fr single lumen powerpicc catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue may occur due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated, and two splits were observed in the catheter body between the 20 cm and 21 cm and also the 21 cm and 22 cm depth markings.The catheter splits contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear.'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).Additionally, the catheter was found to be flattened between the 1 cm and 3 cm depth markings.Repetitive kinking of the indwelling catheter appears to have contributed to the observed splits; however, the specific circumstances surrounding how kinking developed into a fracture within the catheter tubing were ultimately unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21528275
Report Number3006260740-2025-01229
Device Sequence Number9565242
Product Code LJS
UDI-Device Identifier00801741034442
UDI-Public(01)00801741034442(11)240604(17)250831(10)REJQ0432
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number1174108
Device Lot NumberREJQ0432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown